Next Article in Journal
Exact Fit of Simple Finite Mixture Models
Previous Article in Journal
Risk Measures and Portfolio Optimization
Article Menu

Export Article

Open AccessArticle
J. Risk Financial Manag. 2014, 7(4), 130-149; doi:10.3390/jrfm7040130

Risk Management of Interest Rate Derivative Portfolios: A Stochastic Control Approach

1
Department of Mathematics, National and Kapodistrian University of Athens, Panepistimioupolis, GR-157 04 Athens, Greece
2
Department of Business Administration, Technological Educational Institute of Central Greece, GR-344 00 Psahna, Evia, Greece
*
Author to whom correspondence should be addressed.
Received: 29 August 2014 / Accepted: 7 October 2014 / Published: 27 October 2014
View Full-Text   |   Download PDF [3730 KB, uploaded 27 October 2014]   |  

Abstract

In this paper we formulate the Risk Management Control problem in the interest rate area as a constrained stochastic portfolio optimization problem. The utility that we use can be any continuous function and based on the viscosity theory, the unique solution of the problem is guaranteed. The numerical approximation scheme is presented and applied using a single factor interest rate model. It is shown how the whole methodology works in practice, with the implementation of the algorithm for a specific interest rate portfolio. The recent financial crisis showed that risk management of derivatives portfolios especially in the interest rate market is crucial for the stability of the financial system. Modern Value at Risk (VAR) and Conditional Value at Risk (CVAR) techniques, although very useful and easy to understand, fail to grasp the need for on-line controlling and monitoring of derivatives portfolio. The portfolios should be designed in a way that risk and return be quantified and controlled in every possible state of the world. We hope that this methodology contributes towards this direction. View Full-Text
Keywords: stochastic portfolio optimization,stochastic control, interest rate derivatives, sensitivity constraints stochastic portfolio optimization,stochastic control, interest rate derivatives, sensitivity constraints
This is an open access article distributed under the Creative Commons Attribution License which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited. (CC BY 4.0).

Scifeed alert for new publications

Never miss any articles matching your research from any publisher
  • Get alerts for new papers matching your research
  • Find out the new papers from selected authors
  • Updated daily for 49'000+ journals and 6000+ publishers
  • Define your Scifeed now

SciFeed Share & Cite This Article

MDPI and ACS Style

Kiriakopoulos, K.; Koulis, A. Risk Management of Interest Rate Derivative Portfolios: A Stochastic Control Approach. J. Risk Financial Manag. 2014, 7, 130-149.

Show more citation formats Show less citations formats

Related Articles

Article Metrics

Article Access Statistics

1

Comments

[Return to top]
J. Risk Financial Manag. EISSN 1911-8074 Published by MDPI AG, Basel, Switzerland RSS E-Mail Table of Contents Alert
Back to Top